Alert archive / Oklahoma / Tornado Warnings in 1994
Tornado Warning 38, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Oct 2, 1994, 9:00 PM CDT for Garfield County, Kingfisher County, Oklahoma. It was in force for 30 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 2, 1994, 9:00 PM CDT (02:00 UTC)
- Expired
- Oct 2, 1994, 9:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Garfield County, OK, Kingfisher County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 512 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1789 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 030202
TOROKC
OKC073-047-030230-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
900 PM CDT SUN OCT 02 1994
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 930 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN CENTRAL OKLAHOMA
NORTHERN KINGFISHER
IN NORTHWESTERN OKLAHOMA
SOUTHERN GARFIELD
INCLUDING THE FOLLOWING LOCATIONS
BISON AND HENNESSEY
AT 900 PM CDT RADAR INDICATED A DEVELOPING TORNADO 4 MILES
SOUTHWEST OF BISON.
THE TORNADO WAS MOVING SOUTHEAST AT 25 MPH. PERSONS LIVING BETWEEN BISON
AND HENNESSEY SHOULD TAKE COVER IMMEDIATELY. THIS STORM IS ALSO CAPABLE
OF HAIL IN EXCESS OF GOLFBALL SIZE.
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.
LAT...LON 3607 9768 3605 9803 3627 9807 3626 9765What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Oct 2, 4:19 PM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Oct 2, 4:19 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 330 PM CDT SUN OCT 2 1994 1 -2 DAY DISC...CURRENT CONVCTN ACRS NW/ N CNTL OK FIRING ALONG S/W LOCATED FM NRN KS THRU OK. MDLS SHOW HIER RH'S ASSOC WITH S/W TO CONT TO MOV CNTL AND ERN OK OVRNGHT...SO HAVE POPS IN FOR CNTL AND SE OK TNTE. NEXT 2 DAYS IN IN SWLY DIFL FLO PCPN PSBL ACRS ENTR FA...BUT BEST POPS IN ERN PTNS IN BEST LO LVL...BEST CHCS IN AFTN HRS WITH MAX HTNG. UPR RDG OVR SW CANADA CUTS OFF WRN UPR LO OFF FM WRLYS...AND IT CONT TO DIG SSWD ACRS WRN US IN 1 TO 2 DAY PD. RESULT FOR FA IS TO KP SLY FLO AT SFC AND SWLY ALOFT OVR AREA. XTND DISC...IN EXTENDED PD...LO BGNS TO LIFT OUT TO E. BY LATE TUE...ERLY WED SWLY FLO INCREASES. STG CDFNT POSED TO MOVE OVR AREA LATE THU - ERLY FRI AND BRING AN END TO WM PATRN. CONT SWLY FLO MAKES IT HARD TO GET A HANDLE ON TIMING OF PCPN EVENTS. THUS WILL KP 20-30 PCT POPS IN MOST ZNES WED THRU FRI. FCSTID=07 HBR 59 90 58 85 / 20 20 20 30 OKC 60 86 58 81 / 30 30 20 30 SPS 59 90 58 85 / 20 20 20 30 GAG 55 88 54 81 / 10 20 20 20 PNC 59 87 57 80 / 30 30 20 30 DUA 62 88 60 85 / 20 30 20 30 .OKC...NONE. *.TX...NONE. PURPURA
In the hours before
Local storm report, Oct 2, 7:15 PM CDT, 1 hour 45 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
715 PM CDT SUN OCT 02 1994
TIME/DATE COUNTY EVENT
640 PM/2ND ALFALFA DIME SIZE HAIL. 11/2 INCHES OF
RAIN IN 20 MINUTES 3 MILES WEST AND
3/4 MILE SOUTH OF HELENA.
LRJLocal storm report, Oct 2, 7:15 PM CDT, 1 hour 45 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
715 PM CDT SUN OCT 02 1994
TIME/DATE COUNTY EVENT
640 PM/2ND ALFALFA DIME SIZE HAIL. 11/2 INCHES OF
RAIN IN 20 MINUTES 3 MILES WEST AND
3/4 MILE SOUTH OF HELENA.
LRJLocal storm report, Oct 2, 7:50 PM CDT, 1 hour 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
750 PM CDT SUN OCT 02 1994
TIME/DATE COUNTY EVENT
725 PM/2ND GARFIELD QUARTER SIZE HAIL SOUTH SIDE OF ENID
AND DIME SIZE HAIL AT VANCE AIR FORCE
BASE
738 PM/2ND GARFIELD ONE-INCH DIAMETER HAIL AND 76 MPH WIND
GUST AT VANCE AIR FORCE BASE IN ENID.
LRJ/MTLocal storm report, Oct 2, 7:52 PM CDT, 1 hour 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
750 PM CDT SUN OCT 02 1994
TIME/DATE COUNTY EVENT
725 PM/2ND GARFIELD QUARTER SIZE HAIL SOUTH SIDE OF ENID
AND DIME SIZE HAIL AT VANCE AIR FORCE
BASE
738 PM/2ND GARFIELD ONE-INCH DIAMETER HAIL AND 76 MPH WIND
GUST AT VANCE AIR FORCE BASE I6N ENID.
LRJ/MTLocal storm report, Oct 2, 8:09 PM CDT, 51 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 810 PM CDT SUN OCT 02 1994 TIME/DATE COUNTY EVENT 805 PM/2ND MAJOR DIME SIZE HAIL 8 MILES EAST OF OR\IENTA. LRJ
Local storm report, Oct 2, 8:10 PM CDT, 50 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 810 PM CDT SUN OCT 02 1994 TIME/DATE COUNTY EVENT 805 PM/2ND MAJOR DIME SIZE HAIL 8 MILES EAST OF ORIENTA. LRJ
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 7:14 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 46 min |
| Oct 2, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Major | 45 min |
| Oct 2, 8:21 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 39 min |
| Oct 2, 9:28 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher | 47 min |
| Oct 2, 9:32 PM CDT | Flash Flood Warning | OUN | Garfield, Kingfisher | 3 hr |
| Oct 2, 10:15 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 45 min |
| Oct 2, 11:00 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Payne | 45 min |
| Oct 3, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 46 min |
| Oct 3, 6:05 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 55 min |
Nearby
Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.